MAUDE Adverse Event Report: Nihon Kohden Corporation Life Scope G9; Bedside Monitor

Nihon Kohden Corporation Life Scope G9; Bedside Monitor
Model Number CU-192R
Medical Device Problem Codes Display Difficult to Read (1181); Output Problem (3005)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/04/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The biomedical engineer (biomed) reported that on (b)(6) 2026 at approximately 7:30am, the g9 monitor displayed a "host monitor software too old" error message.He stated that due to the error message, the vitals were not displayed on the g9 monitor and the patient expired.The vitals appeared on the bsm-1700, but when it was docked to the g9, they did not display.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: a2-a6, b6, b7.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the g9 monitor: bedside monitor (bsm): model#: bsm-1753a, serial#: (b)(6), device manufacturer data: 01/30/2014, unique identifier (udi) #: (b)(4), returned to nihon kohden: na.
 
Event or Problem Description
The biomedical engineer (biomed) reported that on (b)(6) 2026 at approximately 7:30am the g9 monitor displayed a "host monitor software too old" error message.He stated that due to the error message, the vitals were not displayed on the g9 monitor and the patient expired.The vitals appeared on the bsm-1700, but when it was docked to the g9, they did not display.
 
Event or Problem Description
The biomedical engineer (biomed) reported that on 06/04/2026 at approximately 7:30am the g9 monitor displayed a "host monitor software too old" error message.He stated that due to the error message, the vitals were not displayed on the g9 monitor and the patient expired.The vitals appeared on the bsm-1700, but when it was docked to the g9, they did not display.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (biomed) reported that on (b)(6)2026 at approximately 7:30am the g9 monitor displayed a "host monitor software too old" error message.He stated that due to the error message, the vitals were not displayed on the g9 monitor and the patient expired.The vitals appeared on the bsm-1700, but when it was docked to the g9, they did not display.Investigation summary: the log files were sent in for review, and the root cause of the reported condition was identified to be software incompatibility.The concomitant bsm-1700 series bedside monitor was software version 01-06, and software version 01-08 or later is required to utilize a csm-1901 host monitor.When the host monitor software does not support use with the bsm-1700 series bedside monitor, there is an "unsupported host monitor version" alarm, and the bsm-1700 series bedside monitor cannot be used as an input unit.Nihon kohden will continue to trend and monitor.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: a2-a6 b6 b7 attempt # 1: (b)(6)2026 emailed the customer via microsoft outlook for the information in the ni list above: no reply was received.Attempt # 2: (b)(6)2026 emailed the customer via microsoft outlook for the information in the ni list above: no reply was received.Attempt # 3: (b)(6)2026 emailed the customer via microsoft outlook for the information in the ni list above: no reply was received.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the g9 monitor: bedside monitor (bsm): model #: bsm-1753a.Serial #: (b)(6).Device manufacturer data: 01/30/2014.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H11 additional manufacturer narrative.

Brand Name
Life Scope G9
Common Device Name
Bedside Monitor
Manufacturer (Section D)
Nihon Kohden Corporation
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
Nihon Kohden Tomioka Corporation
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key25638186
Report Number8030229-2026-06768
Device Sequence Number9836963
Product Code MHX
UDI-Device Identifier04931921112168
UDI-Public(01)04931921112168
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K213316
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCU-192R
Device Catalogue NumberCU-192RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Supplement Date Received by Manufacturer09/04/2026
Initial Report FDA Received Date06/26/2026
Supplement Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Bedside Monitor (BSM-1753A).
Outcome Attributed to Adverse Event Death;
Patient SexUnknown